Anda di halaman 1dari 1

BMJ 2018;361:k1326 doi: 10.1136/bmj.

k1326 (Published 12 April 2018) Page 1 of 1

Minerva

MINERVA

Drug-induced localised scleroderma


Yuka Maya senior resident, Mitsuhito Ota dermatologist and director
Department of Dermatology, Chitose City Hospital, Chitose, Japan

A 70 year old woman presented with skin hardening on her feet.


Symptoms had started one month after completing docetaxel,
trastuzumab, and pertuzumab chemotherapy for breast cancer.
Examination revealed symmetrical, glossy, yellow-brown
sclerotic skin on the toes, dorsal feet, and lower legs (fig 1).
Blood tests, including antinuclear antibodies, urine analysis,
and chest computed tomography, were unremarkable.
Histopathological examination confirmed scleroderma.
Docetaxel-induced localised scleroderma was diagnosed.
Docetaxel chemotherapy was suspended, and oral prednisolone
(20 mg/day) was initiated.
Scleroderma can manifest as an adverse reaction to several
drugs, including docetaxel, bisoprolol, bleomycin, pepleomycin,
D-penicillamine, bromocriptine, pentazocine, and balicatib. In
addition to withdrawal of the culprit drug, corticosteroids and
ultraviolet phototherapies can be effective, if instituted early.1
Systemic therapies, including cyclophosphamide2 and
methotrexate,3 have been used with some success in a small
case series. There is no definitive treatment at the advanced
stage, so early diagnosis is key.
Patient consent obtained.

1 Haustein UF, Haupt B. Drug-induced scleroderma and sclerodermiform conditions. Clin


Dermatol 1998; 16:353-66.
2 Kılıç MÖ, Yalaza M, Bilgiç CÍ, Dener C. Docetaxel-induced scleroderma in a breast cancer
patient: A case report. J Breast Health 2015; 11: 95-97.
3 Rünger TM, Adami S, Benhamou CL, et al. Morphea-like skin reactions in patients treated
with the cathepsin K inhibitor balicatib. J Am Acad Dermatol 2012; 66: e89-96.

Published by the BMJ Publishing Group Limited. For permission to use (where not already
granted under a licence) please go to http://group.bmj.com/group/rights-licensing/
permissions

Correspondence to M Ota ota@med.hokudai.ac.jp

For personal use only: See rights and reprints http://www.bmj.com/permissions Subscribe: http://www.bmj.com/subscribe